North Dakota, 2003Tornado in North Dakota, May 6, 2003
May 6, 2003 · NWS BIS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 6, 2:00 AM CST, 11 hours 58 minutes earlier.
Area forecast discussion, May 6, 2:00 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT TUE MAY 6 2003
CONCERNS WILL BE PRECIPITATION AND TEMPERATURES TODAY AND THE CHANCE
OF CONVECTIVE ACTIVITY WEDNESDAY AFTERNOON/NIGHT.
MID LEVEL TROF FORECAST TO MOVE SLOWLY NORTHWARD ALONG WITH SURFACE
LOW PRESSURE SYSTEM DRAGGING PRECIPITATION SHIELD WITH IT THROUGH
THE EVENING HOURS INTO SOUTHERN CANADA. WILL END RAIN ACROSS SOUTHERN
CWA THIS MORNING BUT KEEPING IT NORTHERN AREAS THROUGH MID AFTERNOON.
TEMPERATURES POSE A PROBLEM IN THE SOUTH..DEPENDING HOW MUCH SUN
IS RECEIVED.
ON WEDNESDAY...A SOUTHWEST FLOW AT THE MID/UPPER LEVELS DEVELOP
IN RESPONSE TO DIGGING SHORT WAVE TROF OVER EASTERN MT AND SURFACE
BOUNDARY SETTING UP OVER EASTERN MT/WY IN THE AFTERNOON. SYSTEM
FORECAST TO DESTABLIZE ATMOSPHERE WITH LIS AROUND ZERO AND CAPES
TO 400 J/KG OVER THE CWA WEDNESDAY AFTERNOON...BECOMING MORE STABLE
AFTER 00Z. THUNDERSTORMS REMAIN A THREAT AS THE SYSTEM MOVES ACROSS
THE CWA.
NO CHANGE IN THE EXTENDED PACKAGE. CONTINUES TO ADVERTISE A WET
WEEKEND.
.BIS...NONE.
RGT
Hazardous weather outlook, May 6, 4:25 AM CST, 9 hours 33 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Tornado, Williams
- When
- May 6, 1:58 PM CST to 2:00 PM CST
- Where
- Williams County, 10 mi E of (Isn)sloulin Fld Wil
- Rating
- F0
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.183, -103.433
A brief touchdown in a land fill then lifted and disipated. No damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, May 6, 20032 deaths · 33 injured · $16 million · F4 · 7 events
- Tornadoes and Hail in Missouri, May 6, 20032 injured · $12 million · F3 · 12 events
- Tornadoes and Flash Flooding in Mississippi, May 6 to 7, 20038 injured · $3.4 million · F2 · 14 events
- Tornado in Georgia, May 6, 200312 injured · $200,000 · F2 · 1 event
- Tornadoes in Texas, May 6 to 7, 20035 injured · $390,000 · F2 · 4 events
- Tornadoes and Hail in Kentucky, May 6, 2003$752,000 · F2 · 20 events
- Tornado in Illinois, May 6, 20031 injured · $300,000 · F2 · 1 event
- Flash Flooding in Missouri, May 6, 20031 death · 3 events
- Flash Flood in Tennessee, May 6, 2003$23 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$17 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$14 million · 1 event
- Flash Flood in Tennessee, May 6, 2003$11 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355031.